Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can these blood pressure medications be stopped?

Hi there, about 5 months ago I went to see a Dr and he prescribed me coversyl 4mg and amlodipine besylate 5mg, because he said I had high blood pressure. I was having a bad anxiety at the time, and since then I've been on these medications. I have never been sick, and I never had any of the side effects he was asking me. But he said you must have you just don't know. Ever since, every time I go and see him my blood pressure seems to go up, and I get really anxious. So now I am looking for a second opinion on what I should do, because he has really scared me, and said it's called the "silent killer", so now my anxiety/panic attacks are bad and I've been seeing a mental health worker. My other question is can I stop taking these meds on my own?
Mon, 26 Dec 2016
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics
Cardiologist 's  Response
Don't stop medicine. Although high blood pressure is problematic but if it's controlled then there is no problem. You should get one blood pressure apparatus and monitor your blood, initially three or two times a day then once e week.
Consume low salt diet and have healthy lifestyle, including regular exercises.
If your blood pressure is under control then we can think of tapering blood pressure medication, you will monitor it since high blood pressure is usually asymptomatic. You also get your sugars and lipid profile done. And definitely no need to worry at all.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my age is 35. Initially for a week my blood pressure was in between 150/100 and 160/100 but after taking telmisartan40mg now my blood pressure is normal 130/83. i never had pratice of taking medicines in my life so far. i want your valuable advice that shall i stop taking this medicines or continue. my physician told me to discontinue after taking 2 months if your BP remains normal.

doctor1 MD

hello i am 31 yrs hypertensive for past 1yr under medication (tragit 40), for past 20 days i find difficult in sleeping for even 4 hr a day because i can feel my heart beat. i had consulted physician he had prescribed propanolol, sedative and asked me to continue targit 40 and my BP is under control. whenever i take sedative i ll my sleep but my problem persist when i stop sedative, i am not an smoker or alcoholic. pls give me suggestion.

doctor1 MD

Hello, I am having chronic high blood pressure, and my cardiologist proposed that I stop my medication in order to get pregnant. My current HBP is around 13/95 - 13/100 (not pregnant yet). I have a stressfull job and I drive about 2.5 houres per day. Do you think that it is a good idea to stop the medication? I am a bit afraid that it could heart my baby. Do you think that my Ob Gyn could ask me to stop working earlier during pregnancy? Thanks Sam

Recent questions on  Anxiety/ depression

doctor1 MD

Hello, I had an abnormal ECG-ST & T segment downsloping in 2-3 aVF, V4-V-6. The doctor said it looked worse than the one I had 6 monthes prior. So, I was sent for an Echo Stress test- Results: Excellent exercise capacity 13.9 METS- QRS pattern in lead V1-V-2. Approximately 1-1.5 further inferolateral ST depression over the resting abnormality. No arrhythmia. It stated Otherwise, normal echo. No indication of exercise induced ischemia, or septal infarction. I worry about this everyday. Should I have further testing, my cardiologist said to see him again in 2 years. F-49 yrs. Thank-you.

doctor1 MD

Hi Dr. I have been on Sertraline, 100 mg /2tabs/ day as prescribed for approx. 3-4 years. It has helped my anxiety/depression without any noticeable side effects. Is there a certain amount of time you can safely be on this medication? Is there a need in some people to have the dose over 200mg or is this the maximum ? I m scheduled to see my new clinical specialist/nurse practicinier in Feb, my other Dr. retired after 35 years, good Dr. As he is not a Dr. are there any questions I should ask him about dose amounts etc. ? Thank You in advanvce Steve .PS. I didn t realize there would be a charge for one ? thanks anyway

doctor1 MD

Hi my problem is I for weeks now can t eat properly, I m so nauseaous and if I do eat I have diarrhea . I have thyroid problems and hypersomnia as well as depression and attacks of migraines, recently I ve been constantly thirsty and feI feel full even water comes up and down my throat , I am exhausted have pain in my guts and ringing in my ears, please help me figure this out I just want to feel well for even one day as been so long now since I did! Thanks

doctor1 MD

I stopped taking lithium 675 gms / day suddenly 2 weeks ago after being on it for 18 months. i experienced constant stomach cramps and persistent diahrrea and a metalic smell from my stools . i m now experiencing return of severe depression . i m attempting to contact my psychiatrist to get advice as he did initially tell me to reduce to 450 gms which I did but above side effects persisted. Should I go back on it for a while and then come off it gradualiy? I t felt like i was being poisoned. The above side effects appeared about 6 weeks ago.

doctor1 MD

I'm taking lamictal, Zoloft, and a little klonopin for anxiety/ depression . My psychiatrist is having me wean off the lamictal and start vyvanse. Do I need to be totally off the lamictal to begin vyvanse?

doctor1 MD

Hi, i have been on effexor xr 75/mg for anxiety/ depression for over 12yrs with no need for a dose increase until a week a go when my anxiety flared to the point of not eating, feeling anxious all the time ect due to months of stress . I'm now...

doctor1 MD

I have been prescribed the following medications for relief from my spondylolithesis (I am having surgery 11/18): 50mg Tramadol 500mg Robaxen } as needed 5.3mg Percocet I take the following medications for anxiety/ depression & ADHD: 37.5 Effexor...